Alert archive / Arizona / Wind Advisories in 2006

Wind Advisory 7, NWS Tucson, AZ

April 26, 2006

NWS Tucson, AZ issued this wind advisory at Apr 26, 2006, 3:25 PM MST. It took effect at Apr 27, 2006, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2006, 3:25 PM MST (22:25 UTC)
In effect from
Apr 27, 2006, 11:00 AM MST
Expired
Apr 27, 2006, 7:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 262225
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
325 PM MST WED APR 26 2006

...STRONG AND GUSTY WINDS THURSDAY IN COCHISE COUNTY...

.A STRONG AND DEEP LOW PRESSURE SYSTEM FOR LATE APRIL WILL MOVE
FROM OFF THE SOUTHERN CALIFORNIA COAST THIS EVENING INTO SOUTHWEST
ARIZONA THURSDAY AND THEN ACROSS SOUTHEAST ARIZONA THURSDAY NIGHT.
THIS SYSTEM WILL BRING SOUTHWEST WIND SPEEDS OF 25 TO 35 MPH WITH
GUSTS NEAR 45 MPH TO COCHISE COUNTY THURSDAY AFTERNOON INTO
THURSDAY EVENING. DUE TO THE DRY SURFACE CONDITIONS...AREAS OF
BLOWING DUST ARE POSSIBLE WITH THESE STRONG GUSTY WINDS.

AZZ035-271045-
/O.NEW.KTWC.WI.Y.0007.060427T1800Z-060428T0300Z/
COCHISE COUNTY-
325 PM MST WED APR 26 2006

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY. 

A STRONG LATE APRIL STORM SYSTEM OFF THE SOUTHERN CALIFORNIA COAST WILL
MOVE INTO SOUTHWEST ARIZONA THURSDAY AND BRING GUSTY WINDS TO COCHISE
COUNTY THURSDAY AFTERNOON AND EVENING. SOUTHWEST WIND SPEEDS OF 25
TO 35 MPH WITH GUSTS TO 45 MPH WILL BE COMMON ACROSS THE COCHISE
COUNTY. THESE GUSTY WINDS COMBINED WITH VERY DRY SURFACE CONDITIONS
WILL LIKELY PRODUCE AREAS OF BLOWING DUST. THE WIND SPEEDS WILL
DIMINISH TO 10 TO 20 MPH AFTER SUNSET THURSDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$

JRG
3 follow-up statements
000 
WWUS75 KTWC 271045
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
345 AM MST THU APR 27 2006

...STRONG AND GUSTY WINDS TODAY AND THIS EVENING IN COCHISE COUNTY...

.A STRONG LOW PRESSURE SYSTEM OVER NORTHERN BAJA CALIFORNIA WILL MOVE
ACROSS SOUTHEAST ARIZONA THIS AFTERNOON AND TONIGHT. THIS SYSTEM WILL
BRING SOUTHWEST WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH
TO COCHISE COUNTY LATE THIS MORNING INTO THIS EVENING. DUE TO THE
DRY SURFACE CONDITIONS...PATCHY BLOWING DUST IS POSSIBLE WITH THESE
STRONG GUSTY WINDS.

AZZ035-272200-
/O.EXT.KTWC.WI.Y.0007.060427T1800Z-060428T0200Z/
COCHISE COUNTY-
345 AM MST THU APR 27 2006

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
MST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
MST THIS EVENING.

A STRONG STORM SYSTEM OVER THE NORTHERN BAJA CALIFORNIA COAST WILL
MOVE EAST TODAY...AND BRING GUSTY WINDS TO COCHISE COUNTY. SOUTHWEST
WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL BE
COMMON ACROSS COCHISE COUNTY. THESE GUSTY WINDS IN COMBINATION WITH
VERY DRY SURFACE CONDITIONS WILL LIKELY PRODUCE PATCHY BLOWING
DUST. THE WIND SPEEDS WILL DIMINISH TO 10 TO 20 MPH AFTER SUNSET
THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...
OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS HAZARDOUS
WEATHER SITUATION.

$$
000 
WWUS75 KTWC 272112
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
212 PM MST THU APR 27 2006

...STRONG AND GUSTY WINDS INTO THIS EVENING IN COCHISE COUNTY...

.A STRONG LOW PRESSURE SYSTEM NEAR YUMA WILL SLOWLY MOVE ALONG THE
INTERNATIONAL BORDER TONIGHT. THIS SYSTEM HAS BROUGHT SOUTHWEST WIND
SPEEDS OF 25 TO 35 MPH WITH GUSTS NEAR 45 MPH TO COCHISE COUNTY
THIS AFTERNOON. DUE TO THE DRY SURFACE CONDITIONS...PATCHY BLOWING
DUST IS POSSIBLE WITH THESE STRONG GUSTY WINDS.

AZZ035-280200-
/O.CON.KTWC.WI.Y.0007.000000T0000Z-060428T0200Z/
COCHISE COUNTY-
212 PM MST THU APR 27 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

A STRONG STORM SYSTEM NEAR YUMA WILL MOVE EAST ALONG THE
INTERNATIONAL BORDER TONIGHT. THIS SYSTEM HAS BROUGHT STRONG GUSTY WINDS
TO COCHISE COUNTY. SOUTHWEST WIND SPEEDS OF 25 TO 35 MPH WITH
GUSTS TO AROUND 45 MPH HAVE BEEN OCCURRING IN COCHISE COUNTY THIS
AFTERNOON. THESE GUSTY WINDS IN COMBINATION WITH VERY DRY SURFACE
CONDITIONS WILL LIKELY PRODUCE PATCHY BLOWING DUST. THE WIND
SPEEDS WILL DIMINISH TO 10 TO 20 MPH AFTER SUNSET THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS... OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$

JRG
000 
WWUS75 KTWC 280145
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
645 PM MST THU APR 27 2006

AZZ035-280245-
/O.EXP.KTWC.WI.Y.0007.000000T0000Z-060428T0200Z/
COCHISE COUNTY-
645 PM MST THU APR 27 2006

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. THE WINDS
ACROSS SOUTHEAST ARIZONA ARE STARTING TO WEAKEN. THEY WILL
CONTINUE TO DIMINISH THIS EVENING...GENERALLY FROM THE SOUTHWEST
AND WEST AT 15 TO 25 MPH EARLY...FALLING TO 5 TO 15 MPH BY
MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 26, 2:30 PM MST, 55 minutes earlier.

Area forecast discussion, Apr 26, 2:30 PM MST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
230 PM MST WED APR 26 2006

.SYNOPSIS...A STRONG AND DEEP LOW PRESSURE SYSTEM FOR LATE APRIL
WILL MOVE FROM OFF THE SOUTHERN CALIFORNIA COAST THIS EVENING...INTO
SOUTHWEST ARIZONA ON THURSDAY...AND THEN ACROSS SOUTHEAST ARIZONA
THURSDAY NIGHT AND FRIDAY. THIS SYSTEM WILL BRING GUSTY WINDS AND
MUCH COOLER TEMPERATURES TO THE AREA ON THURSDAY AND THEN A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY THURSDAY AFTERNOON INTO
FRIDAY MORNING. HIGH PRESSURE WILL REBUILD OVER THE AREA THIS
WEEKEND AND STRENGTHEN NEXT WEEK AND BRING THE WARMEST TEMPERATURES
OF THE YEAR TO DATE EARLY NEXT WEEK.

&&

.DISCUSSION...SATELLITE IMAGERY THIS AFTERNOON SHOWED A QUASI-
STATIONARY STRONG UPPER LEVEL/YET MOISTURE STARVED LOW PRESSURE
SYSTEM ABOUT 225 WSW OF SAN DIEGO. THIS MORNING IT LOOKED LIKE IT
STARTED A SLIGHT JOG EAST...BUT THIS AFTERNOON IT HAS NOT MOVED
MUCH. LOOKING AT THE MORNING COASTAL SOUNDINGS FROM VANDENBERG AFB
AND SAN DIEGO...ONE WOULD GET VERY EXCITED WITH A DEEP MARINE LAYER
(UP TO 10K AT SAN DIEGO AND 15K AT VANDENBERG) IN PLACE. HOWEVER
THIS SYSTEM IS MOISTURE STARTED AND HAS NO TAP INTO THE SUBTROPICS
WITH SUBTROPICAL JET OVER NORTHERN MEXICO. EARLIER TODAY...INFRARED
IMAGERY WAS ONLY SHOWING MID TO HIGH LEVEL CLOUDS ON THE NORTH AND
NORTHEAST QUADRANT OF THE LOW...WHERE SOME ISOLATED THUNDERSTORMS
BROKE OUT. THIS AFTERNOON...THIS ACTIVITY WAS STARTING TO ROTATE
ONTO THE BACK SIDE OF THE LOW. VANDENBERG SOUNDING ALSO SHOWED
SIGNIFICANT 24 HOUR COOLING IN THE MID-UPPER LEVEL WITH A 500 MB
TEMPERATURE OF -25C. SO WHAT ARE THE NEW MODELS INDICATING? THEY ARE
SIMILAR IN MOVING THE SYSTEM SLOWLY INTO NORTHERN BAJA CALIFORNIA
OVERNIGHT...INTO SOUTHWEST ARIZONA (NEAR ORGAN PIPE) THURSDAY...AND
THEN ACROSS SOUTHEAST ARIZONA THURSDAY NIGHT INTO FRIDAY MORNING. AS
MENTIONED ABOVE...THIS SYSTEM IS MOISTURE STARVED WITH ANY MOISTURE
COMING IN WITH THE CORE OF THE LOW. VERY COOL POOL ALOFT FOR LATE
APRIL WITH MID-LEVEL TEMPERATURES OF -23C TO -26C...WILL COMBINE
WITH THE LIMITED MOISTURE AND DAYTIME HEATING WILL HELP DESTABILIZE
THE ATMOSPHERE ON THURSDAY SO THAT SOME ISOLATED THUNDERSTORMS WILL
DEVELOP...ESPECIALLY NEAR THE CORE AND THE NORTH TO NORTHEAST
QUADRANT OF THE LOW.

THE MAIN CONCERN ON THURSDAY WILL BE WIND AND LOW RELATIVE HUMIDITY
VALUES. ALTHOUGH THE MODELS ARE ALL INSISTENT ON INCREASING SURFACE
DEWPOINTS ACROSS THE AREA TONIGHT INTO THURSDAY...IT WILL BE TRYING
TO OVERCOME CURRENTLY DRY DEWPOINTS IN PLACE WITH VALUES THIS
AFTERNOON BETWEEN 5 ABOVE AND 10 BELOW ZERO. CHECK OUT FIRE WEATHER
SECTION BELOW FOR FURTHER DETAILS. PRESSURE GRADIENT TIGHTENS
CONSIDERABLY ON THURSDAY AND COMBINED WITH PLENTY OF SUNSHINE TO
HELP MIX MID LEVEL WINDS DOWN TO THE SURFACE...ESPECIALLY IN COCHISE
COUNTY WHERE THE STRONGEST WIND SPEEDS WILL OCCUR...HAVE DECIDED TO
HOIST A WIND ADVISORY IN THE AFTERNOON PACKAGE. THE OTHER BIG NEWS
WILL BE THE MUCH COOLER TEMPERATURES THAT WILL ACCOMPANY THIS SYSTEM
THURSDAY AND FRIDAY. AFTERNOON HIGH TEMPERATURES WILL BE 8 TO 15
DEGREES BELOW NORMAL AND LIKELY THE LAST OF THE COOL SEASON BEFORE
THE HEAT STARTS UP. SO ENJOY THE REFRESHING COOL TEMPERATURES THE
NEXT TWO DAYS BECAUSE THE HEAT WILL BE TURNED ON NEXT WEEK

BY SATURDAY...THE UPPER LOW WILL HAVE PULLED ON EAST WITH DRY
NORTHWEST FLOW OVER THE AREA THIS WEEKEND WITH TEMPERATURES STARTING
THE WARMUP. EARLY NEXT WEEK WILL SEE THE UPPER RIDGE AMPLIFY OVER
THE STATE...BRINGING THE WARMEST TEMPERATURES OF THE YEAR TO DATE.
HAVE DECIDED NOT TO GO OVERBOARD WITH THE WARMING...AS ONE WOULD DO
IF USING THE GFS GUIDANCE. STILL PLENTY OF TIME TO JUMP ON THE HOT
WAGON AND SEE HOW THE NEXT SEVERAL RUNS PAN OUT.

&&

.FIRE WEATHER...ANOTHER VERY DRY DAY ACROSS THE FORECAST AREA WITH
AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS.
SURFACE WINDS WILL START TO SLIGHTLY INCREASE TONIGHT AHEAD OF DEEP
LOW PRESSURE THAT WILL MOVE INTO NORTHERN BAJA CALIFORNIA TONIGHT
AND THEN ACROSS SOUTHEAST ARIZONA THURSDAY NIGHT INTO FRIDAY
MORNING. THE STRONGEST WIND SPEEDS WILL BE IN OF FIRE ZONE 148 WITH
SUSTAINED 20-FOOT WINDS OF 15-25 MPH AND GUSTS TO 40 MPH. ALTHOUGH
THERE WILL BE A SLIGHT INCREASE IN MINIMUM RELATIVE HUMIDITIES IN
FIRE ZONE 148...THEY  WILL BE AT OR BELOW 15 PCT THURSDAY AFTERNOON.
THUS WILL ISSUE A RED FLAG WARNING FROM 11 AM THU TO 8 PM THU. THE
SLIGHT INCREASE IN MOISTURE AND UNSTABLE AIRMASS WILL MEAN A CHANCE
OF SHOWERS AND THUNDERSTORMS PARTICULARLY THURSDAY AFTERNOON INTO
EARLY FRIDAY. DRY WEATHER TO RETURN ON SATURDAY WITH A WARMING TREND
AS STRONG HIGH PRESSURE BUILDS OVER THE AREA.

&&

.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
 WIND ADVISORY FOR PUBLIC ZONE 35 (COCHISE COUNTY) THURSDAY FROM
  11 AM TO 8 PM.
 RED FLAG WARNING FOR FIRE WEATHER ZONE 148 (EASTERN PIMA...SANTA
  CRUZ...SOUTHERN GRAHAM/GREENLEE...COCHISE COUNTIES) THURSDAY FROM
  11 AM TO 8 PM.

&&

JRG

WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 26, 3:25 PM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
325 PM MST WED APR 26 2006

AZZ035-271400-
COCHISE COUNTY-
325 PM MST WED APR 26 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG AND DEEP LOW PRESSURE SYSTEM FOR LATE APRIL WILL MOVE INTO
SOUTHWEST ARIZONA THURSDAY AND ACROSS SOUTHEAST ARIZONA THURSDAY
NIGHT AND FRIDAY. THIS FEATURE WILL BRING STRONG GUSTY WIND SPEEDS
TO COCHISE COUNTY WITH SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS TO
45 MPH THURSDAY AFTERNOON. THUS A WIND ADVISORY HAS BEEN ISSUED FOR
THURSDAY AFTERNOON. WITH CURRENT DRY SURFACE CONDITIONS...AREA OF
BLOWING DUST ARE POSSIBLE. ADDITIONALLY...THESE STRONG WINDS
COMBINED WITH LOW RELATIVE HUMIDITY VALUES AND A VERY HIGH FIRE
DANGER HAS ALSO LED TO THE ISSUANCE OF A RED FLAG WARNING FOR
THURSDAY AFTERNOON. THE WINDY CONDITIONS WILL DIMINISH THURSDAY
NIGHT AFTER THE SUN SETS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ030-033-034-271400-
UPPER GILA RIVER VALLEY-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-
325 PM MST WED APR 26 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG AND DEEP LOW PRESSURE SYSTEM FOR LATE APRIL WILL MOVE INTO
SOUTHWEST ARIZONA THURSDAY AND ACROSS SOUTHEAST ARIZONA THURSDAY
NIGHT AND FRIDAY. THIS FEATURE WILL BRING SUSTAINED SPEEDS OF 20 TO
30 MPH WITH GUSTS TO 40 MPH THURSDAY AFTERNOON. WITH CURRENT DRY
SURFACE CONDITIONS...AREA OF BLOWING DUST ARE POSSIBLE.
ADDITIONALLY...THESE STRONG WINDS COMBINED WITH LOW RELATIVE
HUMIDITY VALUES AND A VERY HIGH FIRE DANGER HAS LED TO THE ISSUANCE
OF A RED FLAG WARNING FOR THURSDAY AFTERNOON. THE WINDY CONDITIONS
WILL DIMINISH THURSDAY NIGHT AFTER THE SUN SETS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:03 PM MSTRed Flag WarningTWC28 hr

Nearby

Wind Advisories in Arizona, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.